Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 236, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 8, 2003, 7:36 AM CDT for Milam County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2003, 7:36 AM CDT (12:36 UTC)
- Expired
- Jun 8, 2003, 8:30 AM CDT
- In force
- 54 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Milam County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.6 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
372
WUUS54 KFWD 081236
SVRFTW
TXC331-081330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
735 AM CDT SUN JUN 8 2003
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MILAM COUNTY IN SOUTH CENTRAL TEXAS
* UNTIL 830 AM CDT
* AT 735 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 6 MILES NORTHWEST OF MILANO...MOVING EAST AT 20
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MILANO AROUND 745 AM CDT
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
LAT...LON 3077 9661 3066 9679 3070 9701 3087 9681
3087 9670
$$
07/BBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:10 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 8, 4:10 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 410 AM CDT SUN JUN 8 2003 A LARGE AREA OF MODERATE TO HEAVY RAINFALL...WITH EMBEDDED THUNDERSTORMS...CONTINUES ACROSS NORTHERN AREAS OF TEXAS...NORTH OF A COLD FRONT MOVING SOUTH ACROSS THE STATE. HOWEVER...AS HAS BEEN THE CASE FOR THE LAST WEEK...SHORT TERM MODEL GUIDANCE DIFFERS SIGNIFICANTLY CONCERNING PRECIP CHANCES ACROSS THE AREA. WEAK TO MODERATE ISENTROPIC LIFT NORTH OF THE SURFACE FRONT AND ALONG THE 300-310K SURFACES WILL LIKELY MAINTAIN THIS AREA OF PRECIP THROUGHOUT THE EARLY AFTERNOON. HOWEVER...AS FRONTOLYSIS OCCURS LATER TODAY...EXPECT PRECIP CHANCES TO DIMINISH AS WELL. THUS...FOR NOW...WILL CARRY THE HIGHEST RAIN CHANCES ACROSS NORTHERN HALF OF THE CWA /GENERALLY ALONG AND NORTH OF I-20/ DURING THE MORNING PERIOD. DESPITE A LACK OF DEEP MOISTURE...AND WEAK HEIGHT RISES NOTED ON 08/00Z UPPER AIR ANALYSIS...CURRENT FEELING IS THAT MOST LOCATIONS ACROSS THE NORTH WILL AT LEAST SEE SOME RAINFALL FROM THIS COMPLEX. AFTERNOON HIGH TEMPS TODAY WILL BE A BIT COOLER...AS A RESULT OF MORE CLOUD COVER AND RAIN COOLED AIR. TONIGHT SHOULD FEATURE MOSTLY CLEAR SKIES ACROSS NORTH TEXAS...WITH LIGHT WINDS LEADING TO ANOTHER COOL MORNING ON MONDAY. HOWEVER...AS MID/UPPER LEVEL ANTICYCLONIC FLOW STRENGTHENS DURING THE DAY ON MONDAY...A RAPID WARM-UP IS EXPECTED...WITH MONDAY AFTERNOON POSSIBLY THE WARMEST OF THE UPCOMING WEEK. AFTERNOON MAXES SHOULD BE GREATEST IN THE SOUTHEAST CWA...WHERE DRIER SOIL CONDITIONS WILL ALLOW FOR HIGHER TEMPS. LOW-LEVEL MOISTURE WILL BEGIN RETURNING TO NORTH TEXAS ON MONDAY NIGHT...WITH ISOLATED TSRA POSSIBLE ALONG SEABREEZE BOUNDARY IN SOUTHEAST ZONES ON TUESDAY AFTERNOON. OVERALL...NOT TOO MANY CHANGES WERE MADE TO THE CURRENT EXTENDED FORECAST. THERE MAY BE ADDITIONAL SEABREEZE ACTIVITY IN THE SOUTHEAST ON WEDNESDAY...AS UPPER LEVEL RIDGING OVER SOUTHERN TEXAS NEVER COMPLETELY BUILDS ACROSS NORTH TEXAS. WILL GENERALLY USE PERSISTENCE FOR THE TEMPERATURE FORECAST...AND KEEP THURSDAY AND FRIDAY DRY...AS MID-LEVEL FLOW FLATTENS ACROSS THE AREA. WILL ALSO MAINTAIN SLIGHT CHANCE POPS ON SATURDAY...BUT AM SKEPTICAL AT THIS POINT. DFW 83 62 92 73 / 60 0 0 0 ACT 86 62 95 74 / 40 0 0 0 PRX 81 60 89 70 / 60 0 0 0 DTO 82 62 91 71 / 60 0 0 0 TKI 82 61 91 72 / 60 0 0 0 DAL 84 63 92 73 / 60 0 0 0 TRL 84 63 92 73 / 40 0 0 0 CRS 86 64 95 73 / 40 0 0 0 TPL 86 64 95 74 / 40 0 0 0 .FWD...NONE. 65/DD
Hazardous weather outlook, Jun 8, 6:00 AM CDT, 1 hour 36 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-082200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 600 AM CDT SUN JUN 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... WIDESPREAD RAIN AND THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 20 WILL GRADUALLY END BY LATE AFTERNOON. SOUTH OF INTERSTATE 20...A FEW THUNDERSTORMS ARE POSSIBLE THROUGH THIS AFTERNOON. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 07/BB
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:37 AM CDT | Severe Thunderstorm Warning | FWD | Stephens | 53 min |
| Jun 8, 1:09 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 51 min |
| Jun 8, 9:35 AM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Lampasas, Mills | 55 min |
| Jun 8, 9:48 AM CDT | Severe Thunderstorm Warning | FWD | Coryell | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.